Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2004, 1:15 AM CDT for Atascosa County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 1:15 AM CDT (06:15 UTC)
- Expired
- Apr 24, 2004, 2:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2567 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS54 KEWX 240615
SVRSAT
TXC013-240700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 AM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CHARLOTTE...CAMPBELLTON
* UNTIL 200 AM CDT
* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JOURDANTON...OR ABOUT OVER
JOURDANTON...AND MOVING NORTHEAST AT 30 MPH.
LAT...LON 2868 9878 2867 9832 2876 9816 2905 9839
2919 9876
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:56 PM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 3:56 PM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT FRI APR 23 2004 .DISCUSSION... CONVECTION DEVELOPING ALONG DIFFERENTIAL HEATING BOUNDARY OVER THE COASTAL BEND AND OVER THE SIERRA MADRE MOUNTAINS OF NORTHERN MEXICO. SHORT-WAVE TO THE SOUTHWEST OF THE BIG BEND IS INTERACTING WITH MOIST SOUTHERLY FLOW WITH PWS IN THE 1.2 TO 1.8 INCH RANGE. EXPECT CONVECTION TO SLOWLY INCREASE DURING THE NIGHTTIME HOURS AND PEAK DURING THE DAY ON SATURDAY AS SHORT-WAVE MOVES OVERHEAD. COULD BE SOME SEVERE VAL VERDE AND EDWARDS COUNTY THIS EVENING AS DRYLINE MIXES EASTWARD ENCOUNTERING SUFFICIENT INSTABILITY AND SHEAR. OTHERWISE, MAIN THREAT WILL BE HEAVY RAINFALL ON SATURDAY AS UPPER TROUGH AND COLD FRONT APPROACHES AND SOME BOUNDARIES BECOME ESTABLISHED. WILL HOLD OFF ISSUING FLASH FLOOD WATCH FOR NOW, HOWEVER LATER SHIFTS WILL LIKELY ISSUE ONE AS LOCATIONS AND RAINFALL AMOUNTS BECOME MORE CERTAIN. AT PRESENT, THE PROBABLE FAVORED LOCATIONS WILL BE HILL COUNTRY/EASTERN SOUTH CENTRAL TEXAS AND AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED TOTALS OF 3 TO 4 INCHES. COLD FRONT MOVES THROUGH LATE SATURDAY NIGHT AND SUNDAY WITH RAIN CHANCES SLOWLY ENDING BY MONDAY AS UPPER TROUGH EXITS TO THE EAST WITH RIDGING SURFACE AND ALOFT BUILDING INTO TEXAS. DRY WEATHER TUESDAY, THEN ANOTHER TROUGH DEVELOPS OUT WEST WITH MOISTURE RETURNING WEDNESDAY LEADING TO SLIGHT POPS THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 74 63 77 / 60 70 50 40 AUSTIN BERGSTROM INTL AIRPORT 68 74 62 76 / 60 70 50 40 DEL RIO INTL AIRPORT 69 78 63 80 / 70 50 30 30 SAN ANTONIO INTL AIRPORT 68 75 64 76 / 60 70 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 04/02
Hazardous weather outlook, Apr 23, 9:00 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT FRI APR 23 2004 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT INTO EARLY SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL TEXAS TONIGHT AND INTO EARLY SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH CENTRAL TEXAS OVERNIGHT AND MOVE INTO THE HILL COUNTRY THE CONTINUE SOUTH DURING THE EARLY MORNING HOURS ON SATURDAY. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS SATURDAY INCREASING THE CHANCES FOR THUNDERSTORMS THROUGH SUNDAY. THE FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WHILE A SERIES OF UPPER AIR DISTURBANCES PROVIDE THE NECESSARY LIFT. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND INTO EARLY SATURDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:38 PM CDT | Tornado Warning | EWX | Maverick | 37 min |
| Apr 24, 12:50 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 25 min |
| Apr 24, 12:54 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 51 min |
| Apr 24, 1:10 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Apr 24, 1:30 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 45 min |
| Apr 24, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 48 min |
| Apr 24, 2:08 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 3 hr |
| Apr 24, 2:10 AM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 50 min |
| Apr 24, 2:15 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Apr 24, 2:46 AM CDT | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Apr 24, 3:42 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.